Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 38, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 22, 2013, 8:45 PM MST. It took effect at Dec 23, 2013, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 8:45 PM MST (03:45 UTC)
- In effect from
- Dec 23, 2013, 8:00 AM MST
- Expired
- Dec 23, 2013, 5:21 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS75 KTFX 230345 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 845 PM MST SUN DEC 22 2013 MTZ009-048-231300- /O.UPG.KTFX.HW.A.0027.131223T1500Z-131224T0600Z/ /O.NEW.KTFX.HW.W.0038.131223T1500Z-131224T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 845 PM MST SUN DEC 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS: STRONG CROSS WINDS AND AREAS OF BLOWING SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
512 WWUS75 KTFX 231121 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 421 AM MST MON DEC 23 2013 MTZ009-048-231800- /O.CON.KTFX.HW.W.0038.131223T1500Z-131224T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 421 AM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS: STRONG CROSS WINDS AND AREAS OF BLOWING SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
222 WWUS75 KTFX 231543 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 843 AM MST MON DEC 23 2013 MTZ009-048-232300- /O.CON.KTFX.HW.W.0038.000000T0000Z-131224T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 843 AM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS: STRONG CROSS WINDS AND AREAS OF BLOWING SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
865 WWUS75 KTFX 232156 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 256 PM MST MON DEC 23 2013 MTZ009-048-240600- /O.CON.KTFX.HW.W.0038.000000T0000Z-131224T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 256 PM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 TO 65 MPH. * IMPACTS: STRONG CROSS WINDS AND AREAS OF BLOWING SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON MOUNTAIN PASSES AND NORTH-SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
143 WWUS75 KTFX 240021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 521 PM MST MON DEC 23 2013 MTZ009-048-240130- /O.CAN.KTFX.HW.W.0038.000000T0000Z-131224T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 521 PM MST MON DEC 23 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE DIMINISHED. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 22, 6:27 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 22, 6:27 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 627 PM MST Sun Dec 22 2013 .UPDATE...Temperatures are falling fast across North Central Montana this evening. Have updated to lower overnight lows for many locations. Have also issued a Wind Chill Advisory for my northeast zones as sustained winds around 10 to 15 mph will produce wind chill values of 20 to 40 below. Forecast still anticipates that westerly winds will develop along the east slopes of the Rockies overnight with temperatures warming across the western half of the forecast area by morning. mpj && .AVIATION... UPDATED 2322Z. Snow has largely stopped across the area this afternoon, with skies clearing. The next system will be pushing into the region after midnight tonight and spread light precipitation across most areas again. Light snow...and possibly some light freezing drizzle (central MT)...will change to areas of light rain during the daylight hours Monday morning. Winds will increase during the morning along the Rocky Mountain Front and spread across north central Montana by afternoon. db && .PREV DISCUSSION... /ISSUED 254 PM MST Sun Dec 22 2013/ This Afternoon through Tuesday Evening...Other than a few residual light snow showers over parts of the central and southwest mtn ranges, conditions are quiet across the region this aftn. Northwest flow pattern aloft persists as Northern Rockies remain on eastern flank of strongly-amplified high pressure ridge that extends well into northwest Canada. The ridge axis is forecast to move across Montana during the daytime hours tomorrow, pushed along by a well-developed shortwave trof digging south along the BC coast. Pacific moisture ahead of the trof axis will reach the Continental Divide mid- to late morning, generating light snow along the length of the Divide. As the trof reaches the WA/OR coast and the ridge exits into eastern MT, winds aloft will shift more westerly and become gusty along the Rocky Mtn Front, so have issued a new high wind watch for both north and south portions of the Front from mid-morning through Mon night. The downslope flow will also lead to moderate warm air advection, pushing high temps into the high 30s to mid 40s over the central plains and southwest valleys. Primary short-range forecast models are split as to timing, coverage and amount of precipitation over the central MT counties tomorrow aftn/eve. Have generally held the precip off more toward evening, with the arrival of the surface cold front that should cross the Divide around mid-evening. Given the warm airmass ahead of the front, precipitation at the lower elevations will of rain and rain/snow mix, then turning to light snow after midnight as temperatures cool. Snowfall amounts will be minimal, with an inch or less over the low elevations and 3-5 inches in the mountains. The whole system exits rather quickly, with the trof axis well into eastern MT by Tues morning, with light snow will dissipating steadily through the morning hours. Temps cool back to more seasonal values on Tues, with highs in the mid 30s over most of our region. Waranauskas Tuesday night through Sunday...Computer model solutions continue to forecast northwesterly flow aloft for the bulk of the long term. The ridge of high pressure off the Pacific Coast will continue to be the major player for this time frame with models continuing to show its slow drift inland over the Western United States. This will likely bring milder and potentially breezy days through next week with limited chances of precipitation. Towards the end of the work week some impulses of instability will drift down the edge of the ridge...however this is will likely be pushed too far to the east of our area by the ridge to have any significant effect locally. The first shortwave that looks to move into the area is on Saturday. Multiple model runs show at least a similar location and timing for this event...and while precipitation amounts do not look significant...it is interesting to note the similarities between model solutions this far out into the forecast period. Have kept pops relatively low for this event at the time due to is distance in the forecast....however if the shortwave remains consistently forecast in subsequent runs confidence will increase. Suk && .PRELIMINARY POINT TEMPS/POPS... GTF -2 42 26 38 / 10 20 40 20 CTB -1 42 28 38 / 10 20 30 10 HLN 11 39 25 35 / 20 20 40 20 BZN 14 37 15 32 / 20 30 40 20 WEY 8 27 11 25 / 40 50 60 60 DLN 20 38 21 31 / 20 20 40 10 HVR -14 37 21 33 / 0 10 40 10 LWT -7 40 25 36 / 10 20 50 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Monday morning through Monday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. WIND CHILL ADVISORY until 8 AM MST Monday Blaine...Chouteau... Hill...Liberty. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 22, 2:17 PM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 217 PM MST SUN DEC 22 2013 MTZ008-010>015-044>047-049>055-232130- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 217 PM MST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-048-232130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 217 PM MST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FOR MONDAY ALONG THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 6:22 PM MST | Wind Chill Advisory | TFX | 13 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.